Volume 25, issue 6 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Barcodes and area-preserving homeomorphisms

Frédéric Le Roux, Sobhan Seyfaddini and Claude Viterbo

Geometry & Topology 25 (2021) 2713–2825

We use the theory of barcodes as a new tool for studying dynamics of area-preserving homeomorphisms. We will show that the barcode of a Hamiltonian diffeomorphism of a surface depends continuously on the diffeomorphism, and furthermore define barcodes for Hamiltonian homeomorphisms.

Our main dynamical application concerns the notion of weak conjugacy, an equivalence relation which arises naturally in connection to C0 continuous conjugacy invariants of Hamiltonian homeomorphisms. We show that for a large class of Hamiltonian homeomorphisms with a finite number of fixed points, the number of fixed points, counted with multiplicity, is a weak conjugacy invariant. The proof relies, in addition to the theory of barcodes, on techniques from surface dynamics such as Le Calvez’s theory of transverse foliations.

In our exposition of barcodes and persistence modules, we present a proof of the isometry theorem which incorporates Barannikov’s theory of simple Morse complexes.

barcode, area-preserving homeomorphisms, symplectic topology, topological dynamics
Mathematical Subject Classification 2010
Primary: 37E30, 53D05, 53D40
Received: 21 November 2018
Revised: 17 September 2020
Accepted: 16 October 2020
Published: 30 November 2021
Proposed: Leonid Polterovich
Seconded: Yasha Eliashberg, Paul Seidel
Frédéric Le Roux
Institut de Mathématiques de Jussieu – Paris Rive Gauche
Sorbonne Université
Sobhan Seyfaddini
Institut de Mathématiques de Jussieu – Paris Rive Gauche
Sorbonne Université
Claude Viterbo
UMR8553 du CNRS
Ecole Normale Supérieure – PSL University